MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816220
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The patient presented with coronary artery disease.The 70% stenosed target lesion was located in mildly tortuous and severely calcified mid left anterior descending artery.After pre-dilation, a 2.25 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, resistance was encountered during advancing and the stent was frayed.The device was removed and the procedure was completed with another same size stent 2.25 x 16.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.25 x 16mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent damage was noted in the proximal region of the stent.Struts were found to be lifted from their crimped position and bunched.The undamaged crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip identified no issues.A visual and tactile examination of the hypotube identified multiple hypotube kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14672907
Report Number2134265-2022-06693
Device Sequence Number14801961
Product Code NIQ
UDI-Device Identifier08714729980728
UDI-Public08714729980728
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberH7493941816220
Device Lot Number0027806774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown